Arkansas, 2018Flooding in Arkansas, April 6 to 30, 2018
April 6 to 30, 2018 · NWS LZK · 3 events in 3 counties and zones
Heavy rainfall brought flooding to area rivers in early April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall brought flooding to area rivers in early April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 6, 5:30 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 6, 5:30 AM CST, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
630 AM CDT Fri Apr 6 2018
.DISCUSSION...
Updated to include the 12Z aviation discussion below...
&&
.AVIATION...
SHRA/TSRA will become more widespread for most of central/SRN AR
through tonight...with as low as LIFR conditions possible. NRN
sites may see more scattered convection today...then some wintry
precip this evening and overnight with the colder air moving into
the region. Expect coverage of SHRA/TSRA to decrease and become
more spotty after midnight tonight.
&&
.PREV DISCUSSION...(ISSUED 434 AM CDT Fri Apr 6 2018)
SHORT TERM...Today Through Saturday Night
The SFC warm front extends from the Red River near SW OK E/SE
towards far NE TX early this morning...with scattered SHRA
developing north of this front over SE OK into far WRN AR. Expect
the coverage of SHRA and some TSRA to increase over time as the warm
front lifts slowly NE into SW AR by this afternoon.
Do not think this warm front will progress too far north this
afternoon...likely only lifting north along a DEQ to ADF to north of
LLQ by 00Z Sat. A strong cold front will be surging south over OK
into NRN TX by this evening as the upper shortwave trough shifts
east over the region. SFC low pressure will develop over SW AR at
the same time...dropping ESE into MS by around midnight tonight.
Expecting widespread SHRA/TSRA along and north of the warm frontal
boundary by this afternoon into the early evening hrs...with some
large hail and locally heavy rainfall the primary threats given the
elevated...non-SFC based updrafts with this activity. Along and just
south of the warm front...these same threats will also be
possible...but damaging winds and a tornado or two can also be seen
with storms being more likely SFC based. The tornado threat will be
greatest across far SRN sections of the CWA late this afternoon into
the early evening hrs...with forecast 0-1km SRH nearing 300 m2/s2.
Any storm that develops in NRN LA and SRN AR...and lifts north in
vicinity of the warm front will need to be closely watched as well
as the SRH will be locally enhanced near this front.
The threat for SVR WX will shift east of the state by after midnight
Sat morning...with the forecast focus turning to the colder temps
and possible wintry precip. Temps look to drop rapidly into the 30s
and even upper 20s by sunrise Sat morning across the NRN half of the
state. The coldest air may arrive soon enough to see some rain
mixing with FZRA...sleet and even a brief period of snow given the
results of top-down analysis in forecasts soundings. Have continued
to mention the wintry mix in the NRN counties from just before
midnight into just after sunrise Sat.
Earlier model guidance had all moisture moving east of the state by
just after 12Z sat...but the latest data is suggesting some
additional precip with elevated frontogenesis moving over NRN into
even central sections of the CWA after 12Z Sat. As a result...have
slowed the decrease in POPs and mentioned some rain/wintry mix as
far south as near the I-40 corridor 12-18Z Sat. With any of this
wintry precip...accumulations will be limited if any...and resulting
impacts should be very isolated. Will not post any winter wx
headlines for precip...though have upgraded the Freeze Watch to
Freeze Warning for the counties included in the original watch. Went
ahead and extended the watch further south a row of counties though
as temps may be getting close to freezing...especially in the rural
valley regions of these counties. The potential isn't high enough to
add these ares to a warning at this time though.
Things get much calmer by late Sat as most of the moisture should
finally shift east of AR by Sat night. Temps may again get close or
even below freezing for portions of the CWA Sat night...but will
hold off until tonight or early Sat for refinements in the temp
forecast for any freeze headlines Sat night.
LONG TERM...Sunday Through Thursday
Fairly quiet wx pattern is expected thru the PD. A quick moving
storm sys/cold front wl pass acrs the region from the NW Sun night
and early Mon. Moisture lvls still look sparse, so kept just a
slight chance of SHRA with this feature.
High pres wl bring slightly cooler temps to AR on Tue. However, the
airmass wl quickly moderate thereafter as the high shifts Ewd. High
temps by Wed and Thu are expected to be well into the 70s. A new
storm system looks to impact the FA late next week.
&&
.LZK Watches/Warnings/Advisories...
Freeze Warning from 1 AM to 10 AM CDT Saturday FOR Baxter-Boone-
Cleburne-Fulton-Independence-Izard-Jackson-Johnson-Marion-Newton-
Pope-Searcy-Sharp-Stone-Van Buren.
Freeze Watch from late tonight through Saturday morning FOR
Conway-Faulkner-Logan-Perry-Scott-White-Woodruff-Yell.
&&
Aviation...62
Hazardous weather outlook, Apr 6, 2:14 AM CST, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
314 AM CDT Fri Apr 6 2018
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
314 AM CDT Fri Apr 6 2018
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Expect thunderstorms to become more likely and widespread throughout
the day. There will be an increased thereat for severe weather
across the southern half of the state this afternoon and evening.
The primary hazards expected across central and portions of
southern Arkansas this afternoon and evening will be large hail
with the strongest storms...and some locally heavy rainfall with
a resulting isolated flash flood threat. Far southern sections of
the state may also see damaging winds and an increased tornado
threat...with the greatest threat being along and south of an
Arkadelphia to Dumas line this afternoon and evening.
The severe weather threat will shift east of the state by after
midnight tonight. Much colder air will move into the state...with
temperatures likely to drop to near or below freezing across the
northern half of the state by sunrise Saturday morning. Some
moisture may remain when this cold air arrives to see a wintry
mix across portions of the Ozarks...and even as far south as the
I-40 corridor by sunrise Saturday morning. Given this wintry
weather will occur so late in the year...the potential wintry
weather hazards should be isolated...especially with temperatures
remaining warm in recent weeks. Even so...a few isolated slick
spots may be seen in the higher elevations of the Ozarks Saturday
morning.
.DAYS TWO THROUGH SEVEN...Saturday Through Thursday
Some lingering wintry precipitation may be seen early on Saturday
across northern and portions of central Arkansas. While some rain
may mix with freezing rain...sleet or a brief period of snow...no
widespread impacts are expected at this time.
Temperatures may drop to near or just below freezing again
Saturday night into Sunday morning across portions of the area.
Otherwise...the the threat for hazardous weather should remain low
after Sunday morning.
.Spotter Information Statement...
Spotter activation may be needed across southern Arkansas this
afternoon and evening.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Flood, Monroe
- When
- April 6, 8:40 AM CST to April 30, 10:59 PM CST
- Where
- Monroe County, 3.32 mi WNW of Clarendon to 1.32 mi WSW of Aberdeen
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.693, -91.356
Heavy rain brought flooding to the White River at Clarendon.
Flood, Clark
- When
- April 7, 12:21 AM CST to 2:10 PM CST
- Where
- Clark County, 0.97 mi NE of Arkadelphia to 2.25 mi SE of Arkadelphia Muni Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.131, -93.059
Heavy rain brought flooding to the Ouachita River at Arkadelphia.
Flood, Ouachita
- When
- April 8, 9:30 AM CST to April 13, 9:00 PM CST
- Where
- Ouachita County, 1.69 mi NNW of Camden to 1.19 mi NNW of Collendale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.604, -92.837
Heavy rain brought flooding to the Ouachita River at Camden.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, April 6, 2018$231,000 · EF2 · 48 events
- Tornadoes and Flash Flooding in Mississippi, April 6 to 7, 2018$636,000 · EF1 · 56 events
- Hail and Damaging Wind in Texas, April 6, 2018$246,000 · 3 in hail · 58 events
- Tornadoes and Hail in Louisiana, April 6 to 7, 2018$545,000 · EF1 · 6 events
- Tornadoes and Flash Flooding in Louisiana, April 6 to 7, 2018$90,000 · EF0 · 14 events
- Flooding and Strong Wind in California, April 6 to 7, 2018$50,000 · 13 events
- Lightning Strike in Mississippi, April 6, 2018$75,000 · 1 event
- Debris Flows and Flooding in California, April 6 to 7, 201840 events
- Heavy Rain in California, April 6 to 7, 201829 events
- Debris Flow and Flooding in Nevada, April 6 to 7, 201850 kt wind · 26 events
- Hail and Damaging Winds in Texas, April 6, 20182.75 in hail · 24 events
- Tornado and Hail in Texas, April 6, 2018$20,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752607, 752608, 752610.